MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GD WIRE NITINOL 1.2 X 45CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GD WIRE NITINOL 1.2 X 45CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72202998
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, in an arthroscopy, when introducing the gd wire nitinol , the metallic cannula was inserted but the introducer was released from the cannula and the doctor threaded the introducer with the wire in the joint.The force that was used to place the cannula broke the nitinol tip inside the patient.The broken wire was removed, but ended up locking a needle in the nitinol.The procedure was completed with a smith and nephew back up device without delays.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that, in an arthroscopy, when introducing the gd wire nitinol, the metallic cannula was inserted but the introducer was released from the cannula and the doctor threaded the introducer with the wire in the joint.The force that was used to place the cannula broke the nitinol tip inside the patient.The broken wire was removed.The procedure was completed with a smith and nephew back up device with a delay of 40 min.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h6 the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review concluded this was a repeat issue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.

Brand Name
GD WIRE NITINOL 1.2 X 45CM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11056094
Report Number1219602-2020-02124
Device Sequence Number17203851
Product Code LXH
UDI-Device Identifier00885554017670
UDI-Public00885554017670
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2024
Device Model Number72202998
Device Catalogue Number72202998
Device Lot Number2042723
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer12/02/2020
11/01/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date12/24/2020
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age46 YR